Medical Specialty >> Psychiatry
Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: antidepressants and diet pills?
|fergyjean - Fri Sep 05, 2008 1:26 am||
I am currently taking lexapro 10 mg daily... ive been on a few other antidepressants but none which worked as well as lexapro. For some reason Lexapro was the only one that made me gain weight.. Working out and eating right isnt doing it for me.. i have been researching diet pills lately and was wondering if i could take them as well as lexapro ..
the diet pill i was interested in is lipovex
|Dr. E. Seigle - Fri Oct 03, 2008 8:10 pm||
The product marketed for weight loss is a combination of natural substances that do not appear to have been scientifidally tested for weight loss, excepting one component caffeine, known to lower appetite. So, I can't answer your question about this product.
Some other ideas: Could you get as much benefit and less weight gain from 5mg/d of the Lexapro? Have you considered weight watcchers program, I believe it's very good, you could consult a nutrtionist, often at your primary care doctor's office. Generally, the medications that promote weight loss have enough risks and side effects, that physicians do not prescribe them in this situation unless you've tried many other things.
A final option would be to combine the Lexapro with a low dose of Wellbutrin XR, to treat residual symptoms of depression, if there be any, and to revese the weight loss. Your psychiatirst may or may not be comfortable with this.
Good luck! Eliot Seigle MD
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.